Note: This content is accessible to all versions of every browser. However, this browser does not seem to support current Web standards, preventing the display of our site's design details.

  

An Inequality for Circle Packings Proved by Semidefinite Programming

Author(s):

P.A. Parrilo, R. Peretz
Conference/Journal:

Discrete and Computational Geometry, vol. 31, no. 3, pp. 357 - 367
Abstract:

A geometric inequality among three triangles, originating in circle packing problems, is introduced. In order to prove it, we reduce the original formulation to the nonnegativity of a particular polynomial in four real indeterminates. Techniques based on sum of squares decompositions, semidefinite programming, and symmetry reduction are then applied to provide an easily verifiable nonnegativity certificate.

Year:

2004
Type of Publication:

(01)Article
Supervisor:



File Download:

Request a copy of this publication.
(Uses JavaScript)
% Autogenerated BibTeX entry
@Article { ParPer:2004:IFA_1706,
    author={P.A. Parrilo and R. Peretz},
    title={{An Inequality for Circle Packings Proved by Semidefinite
	  Programming}},
    journal={Discrete and Computational Geometry},
    year={2004},
    volume={31},
    number={3},
    pages={357 -- 367},
    month=feb,
    url={http://control.ee.ethz.ch/index.cgi?page=publications;action=details;id=1706}
}
Permanent link